This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Because of the extensive use of ephedrine as one of the principal active ingredients in many nose drops, I wish to present this case, in which there was an acute eczematous eruption occurring around the nostrils and a possible dermatitis medicamentosa on other portions of the body. Both eruptions seemed to be caused by an oily inhalant which contained ephedrine.
REPORT OF CASE
R. J., a 34 year old Negro woman, was seen by me because of an acute eruption on her face and body. She stated that two days prior to the appearance of the eruption she had used an oily preparation as nose drops to abort an acute rhinitis. The eruption, which first began around the nostrils, spread to the forehead and finally to other parts of her body.
Examination showed an acute erythematous papulovesicular and scaling eruption around the nostrils and on the upper lip, which
Spencer GA. HYPERSENSITIVITY TO EPHEDRINE: Report of a Case. Arch Derm Syphilol. 1945;51(1):48–49. doi:https://doi.org/10.1001/archderm.1945.01510190053006
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: